MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 6F FULL TRAY (TRIPLE-LUMEN)(WITH MICROINTRODUCER) (WITH LIDOC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER 6F FULL TRAY (TRIPLE-LUMEN)(WITH MICROINTRODUCER) (WITH LIDOC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recw0994 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a 6fr picc "fractured" while in the patient.Necessitating the removal of the free floating remainder (31cm) by interventional radiology.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the catheter was confirmed but the exact cause was unknown.One 6fr triple-lumen powerpicc was returned for investigation.Evidence of use was observed on the catheter.It was reported that the 6fr triple-lumen powerpicc was placed on (b)(6) 2018.Residue from a dressing was observed on the extension legs.Injection caps remained attached to each connector.What appeared to be biological residue (e.G.Blood) was observed on the external surface of the catheter.The catheter was received in two segments.The triple lumen tubing extended 1.8cm from the distal end of the trifurcation and a break was observed between the 0 and 1 cm depth markers.The break site was microscopically examined.The adjoining surfaces of the catheter were rough, uneven, jagged, and granular.Abrasions and impressions were visible on the external surface of the tubing at the break site, which indicate that the catheter was most likely affected by an external source.It appeared that the catheter was damaged during use and it is possible that the observed impressions were from a securement device or suture that was placed around the catheter; however, the exact cause of the impressions is unknown, but they appear to be associated with the break in the catheter.No other events were reported from the implicated lot.The reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of recw0994 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC CATHETER 6F FULL TRAY (TRIPLE-LUMEN)(WITH MICROINTRODUCER) (WITH LIDOC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8242346
Report Number3006260740-2019-00012
Device Sequence Number16736740
Product Code LJS
UDI-Device Identifier00801741028229
UDI-Public(01)00801741028229
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3386108
Device Lot NumberRECW0994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/23/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;